Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 12, 2001, 11:15 PM CDT for Rutherford County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 12, 2001, 11:15 PM CDT (04:15 UTC)
- Expired
- Sep 12, 2001, 11:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 11:35 PM CDT | Hail 1 | Murfreesboro, TN | Public reported quarter size hail and a tree blown down in Murfreesboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WUUS54 KOHX 130422 SVRBNA BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CDT WED SEP 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RUTHERFORD COUNTY IN TENNESSEE * UNTIL 1145 PM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF EAGLEVILLE...OR ABOUT 10 MILES WEST OF MURFREESBORO...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES EAST OF EAGLEVILLE AT 1145 PM CDT EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRIC APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. LARGE HAIL IS ALSO EXPECTED WITH THIS STORM. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 12, 9:45 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT WED SEP 12 2001 SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY OVER SOUTH MID TN. .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 54 min |
| Sep 13, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Sep 13, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.